Alert archive / California / Wind Advisories in 2016

Wind Advisory 9, NWS Hanford, CA

March 7, 2016

NWS Hanford, CA issued this wind advisory at Mar 7, 2016, 1:57 AM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2016, 1:57 AM PST (09:57 UTC)
Expired
Mar 7, 2016, 1:10 PM PST
In force
11 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

122 
WWUS76 KHNX 070957
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
157 AM PST MON MAR 7 2016

...STRONG WINDS MAY BRING DOWN TREES...LARGE LIMBS...AND POWER
LINES EARLY THIS MORNING...

CAZ089>091-093-071500-
/O.NEW.KHNX.WI.Y.0009.160307T0957Z-160307T1500Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
MERCED...MADERA...FRESNO...HANFORD...LEMOORE...AVENAL...
CORCORAN...MARIPOSA...OAKHURST
157 AM PST MON MAR 7 2016

...WIND ADVISORY IN EFFECT UNTIL 7 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM PST THIS MORNING. 

* TIMING...THROUGH 7 AM.

* WINDS...15 TO 25 MPH WITH GUSTS TO 40 MPH. THE STRONGEST WINDS
  WILL BE OBSERVED ALONG THE WEST SIDE OF THE SAN JOAQUIN VALLEY
  AND THE SIERRA NEVADA FOOTHILLS NORTH OF SQUAW VALLEY.

* IMPACTS...DOWNED TREES...LARGE TREE LIMBS...AND POWER LINES.
  DRIVING WILL BE DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RILEY
2 follow-up statements
331 
WWUS76 KHNX 071444
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
644 AM PST MON MAR 7 2016

...STRONG WINDS MAY BRING DOWN TREES...LARGE LIMBS...AND POWER
LINES EARLY THIS MORNING...

CAZ090-093-071545-
/O.EXP.KHNX.WI.Y.0009.000000T0000Z-160307T1500Z/
EAST CENTRAL SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
INCLUDING THE CITIES OF...MERCED...MADERA...FRESNO...MARIPOSA...
OAKHURST
644 AM PST MON MAR 7 2016

...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING...

OCCASIONAL WIND GUSTS TO 35 MPH WILL BE POSSIBLE THROUGH 10 AM.

$$

CAZ095-098-099-072300-
/O.EXB.KHNX.WI.Y.0009.160307T1500Z-160308T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE
644 AM PST MON MAR 7 2016

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* TIMING...THROUGH 10 PM.

* WINDS...15 TO 25 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...DOWNED TREES...LARGE TREE LIMBS...AND POWER LINES. 
  DRIVING WILL BE DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ089-091-072300-
/O.EXT.KHNX.WI.Y.0009.000000T0000Z-160308T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
HANFORD...LEMOORE...AVENAL...CORCORAN
644 AM PST MON MAR 7 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

* TIMING...THROUGH 10 PM.

* WINDS...15 TO 25 MPH WITH GUSTS TO 40 MPH.  

* IMPACTS...DOWNED TREES...LARGE TREE LIMBS...AND POWER LINES. 
  DRIVING WILL BE DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RILEY
166 
WWUS76 KHNX 072110
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
110 PM PST MON MAR 7 2016

CAZ089-091-095-098-099-072215-
/O.CAN.KHNX.WI.Y.0009.000000T0000Z-160308T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
HANFORD...LEMOORE...AVENAL...CORCORAN...TEHACHAPI...
LAKE ISABELLA...RIDGECREST...ROSAMOND...CALIFORNIA CITY...
EDWARDS AFB...MOJAVE
110 PM PST MON MAR 7 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS WILL CONTINUE TO GUST TO AS HIGH AS 30 MPH HOWEVER
ADVISORY LEVEL WINDS ARE NOT ANTICITPATED.

$$
DUDLEY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 7, 12:51 AM PST, 1 hour 6 minutes earlier.

Area forecast discussion, Mar 7, 12:51 AM PST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1251 AM PST MON MAR 7 2016

.SYNOPSIS...
ANOTHER STORM IN A SERIES OF STORMS IS EXPECTED TO MOVE THROUGH THE
CENTRAL CALIFORNIA REGION MONDAY BRINGING EVEN MORE VALLEY AND
FOOTHILL RAIN...MOUNTAIN SNOW...BREEZY WINDS...AND POSSIBLE ISOLATED
THUNDERSTORMS. DRY WEATHER IS FORECAST OVER CENTRAL CALIFORNIA
TUESDAY THROUGH THURSDAY BEFORE UNSETTLED WEATHER RETURNS LATE IN
THE WEEK.

&&

.DISCUSSION...THE LAST IN A SERIES OF STORM SYSTEMS WILL IMPACT
CENTRAL CALIFORNIA TODAY INTO EARLY TUESDAY MORNING. AN UPPER
LOW...CURRENTLY JUST OFF THE SAN FRANCISCO BAY...WILL CONTINUE TO
SHIFT QUICKLY SOUTH SOUTHEAST ALONG THE CALIFORNIA COASTLINE
TODAY...BRINGING MUCH COOLER AIR...VALLEY RAIN...AND MOUNTAIN
SNOW.

LIGHT TO MODERATE RAIN SHOWERS ARE CURRENTLY IMPACTING THE
NORTHERN SAN JOAQUIN VALLEY...WITH RAINFALL RATES GENERALLY AROUND
A FEW HUNDREDTHS OF AN INCH AN HOUR. THIS ACTIVITY IS FORECAST TO
SPREAD QUICKLY SOUTH...IMPACTING THE SOUTH VALLEY LATER THIS
MORNING. MOST VALLEY LOCATIONS WILL PICK UP BETWEEN A QUARTER AND
A THIRD OF AN INCH RAIN...WHILE THE FOOTHILLS WILL SEE BETWEEN A
HALF INCH AND AN INCH OF RAIN.

SNOW LEVELS...CURRENTLY AROUND 5000 FEET...WILL QUICKLY DROP TO
BETWEEN 3,500 AND 4,000 FEET BY MID MORNING. BY THIS
AFTERNOON...ELEVATIONS ABOVE 5,000 FEET WILL SEE AN ADDITIONAL 6
INCHES TO NEARLY A FOOT OF SNOW...WHILE ELEVATIONS BETWEEN 3,500
AND 4,000 FEET WILL PICK UP 2 TO 6 INCHES OF SNOW. A DUSTING OF
SNOW AROUND 3,000 FEET WILL BE POSSIBLE. THIS WILL RESULT IN
POSSIBLE TRAVEL PROBLEMS OVER THE GRAPEVINE. PLEASE MONITOR THE
FORECAST CLOSELY FOR THE LATEST INFORMATION ON THIS QUICKLY
EVOLVING WINTER STORM.

THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS MUCH OF THE REGION
TODAY...ESPECIALLY THIS MORNING BEFORE SUNRISE. HUNDREDS OF
LIGHTNING FLASHES HAVE ALREADY BEEN OBSERVED JUST OFFSHORE WITH
THIS STORM. OVER THE PAST FEW DAYS...THE NAM...HIGH RES ARW AND
NMM HAVE BEEN CONSISTENTLY SHOWING SURFACE CAPE VALUES BETWEEN 300
AND 500 J/KG ACROSS CENTRAL CALIFORNIA FOR TODAY...ADDING TO
FORECASTER CONFIDENCE WITH REGARDS TO THUNDERSTORMS.

THIS IS A FAST MOVING STORM...WITH THE BULK OF THE PRECIPITATION
MOVING OUT OF THE REGION BY LATE THIS MORNING. SCATTERED SHOWERS
WILL REMAIN OVER CENTRAL CALIFORNIA THROUGH THE AFTERNOON
HOURS...WITH THE FOCUS OF PRECIPITATION OVER THE KERN COUNTY
MOUNTAINS...INCLUDING THE GRAPEVINE....THROUGH EARLY TUESDAY
MORNING.

THE UPPER LOW WILL QUICKLY SHIFT SOUTH INTO MEXICO ON
TUESDAY...WITH DRY CONDITIONS FORECAST FOR THE REGION TUESDAY
MORNING THROUGH THURSDAY MORNING.

UNSETTLED WEATHER RETURNS TO THE REGION AS EARLY AS THURSDAY WITH
ANOTHER SERIES OF STORM SYSTEMS IMPACTING THE REGION THROUGH THE
END OF THE WEEK. FORECAST CONFIDENCE CONTINUES TO INCREASE WITH
THE EXTENDED FORECAST AS THE OPERATIONAL MODELS HAVE BEEN
CONSISTENTLY SHOWING THE UNSETTLED WEATHER LATE NEXT WEEK.
ADDITIONALLY...NCEPS GLOBAL ENSEMBLE IS SHOWING HIGHER
PREDICTABILITY WITH THE UPPER LEVEL PATTERN DURING THE SECOND HALF
OF NEXT WEEK.

PLEASE CONTINUE TO MONITOR THE FORECAST FOR THE LATEST
INFORMATION.

&&

.AVIATION...
IN THE SAN JOAQUIN VALLEY AND FOOTHILLS...AREAS OF MVFR AND LOCAL
IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS THROUGH 00Z TUESDAY...
THEN LOCAL MVFR IN SHOWERS. IN THE SOUTHERN SIERRA...WIDESPREAD
MOUNTAIN OBSCURATIONS WITH IFR CONDITIONS IN RAIN/SNOW SHOWERS.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP FOR ADDITIONAL INFORMATION
AN/OR TO PROVIDE FEEDBACK.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING UNTIL 6 PM PST THIS EVENING CAZ096-097.

WINTER STORM WARNING FROM 4 AM EARLY THIS MORNING TO 4 AM PST
TUESDAY CAZ095.

&&

PUBLIC...RILEY
AVN/FW...DCH
SYNOPSIS...RILEY

WEATHER.GOV/HANFORD
Hazardous weather outlook, Mar 6, 10:14 AM PST, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1014 AM PST SUN MAR 6 2016

CAZ089>094-070215-
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
TULARE COUNTY FOOTHILLS-
1014 AM PST SUN MAR 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY AND ADJACENT FOOTHILLS OF THE SOUTHERN SIERRA
NEVADA.

...AFTERNOON THUNDERSTORMS...

.DAY ONE...TODAY AND TONIGHT

* TIMING: SUNDAY AFTERNOON.

* LOCATIONS INCLUDE: ENTIRE SAN JOAQUIN VALLEY AND EASTERN
  FOOTHILLS.

* IMPACTS: SMALL HAIL, GUSTY WINDS AND DANGEROUS LIGHTNING
  POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

WP

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 5:23 AM PSTAreal Flood AdvisoryHNXFresno, Kings, Madera, Mariposa, Merced, Tulare2 hr
Mar 7, 7:28 AM PSTAreal Flood AdvisoryHNXFresno, Kern, Kings, Madera, Tulare2 hr
Mar 7, 9:18 AM PSTAreal Flood AdvisoryHNXFresno, Kings, Tulare3 hr

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.